MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060-33
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations did not replicate/confirm the customer reported complaint.The camera was placed on the in-house system.The camera passed initialization with no issues.No error message was observed.The camera passed all the qap (quality assurance procedure) testing.Review of the logs did not show any failures.Additional observations not reported by the site were also identified.The leak test was performed and failed.Upon visual inspection, the camera was found to have the snorkel detached from the manifold port.This failure likely caused the failed leak test observed during in-house testing.The root cause of this failure is attributed to the user.The camera was found to have damage on the distal fibers.Residual soil was found on the distal fibers.The root cause of this failure is attributed to the user.The camera was found to have bearing corrosion when the housing was removed.The root cause of this failure is attributed to the user.The camera was tested using edt and failed.The camera failed the rct-vcl current and testexecutionstatus repeater communication tests.The root cause of this failure is not determinable.A review of the site's complaint history does not reveal any additional complaints involving this product and/or this event.Verification of the event details cannot be performed via system logs because system logs were not available.No image or procedure video were provided for review.This complaint is deemed a reportable malfunction due to the following conclusion: the sp camera instrument was tested and found to have residual soil and damage on the distal fibers.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur due to the possibility of a fragment falling inside a patient.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, the camera instrument was observed to have had an error code when plugged in.A backup camera of the same kind was used, and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14053702
Report Number2955842-2022-10942
Device Sequence Number19994154
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-33
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2019-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown